A 71-year-old Caucasian man diagnosed with myelodysplastic syndrome developed interstitial and alveolar fibrosis after receiving a 7-day course of azacitidine therapy. The patient's pulmonary function began to deteriorate immediately after the administration of his chemotherapy regimen. Other potential causes of pulmonary toxicity were ruled out such as viral, fungal, and bacterial pathogens, as well as other concomitant drugs. To our knowledge, this is the first case report documenting biopsy-proven interstitial and alveolar fibrosis associated with azacitidine. The frequency of this adverse drug reaction is unknown but may become more evident with increasing exposure of the population to azacitidine.
No takes yet. Share an insight, caveat, or question.
Adams et al. (2005) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: